Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Indianapolis, IN

June 23, 2014Fountain County, Tippecanoe County, Warren County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 23, 2014, 2:14 PM EDT for Fountain County, Tippecanoe County, Warren County, Indiana. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2014, 2:14 PM EDT (18:14 UTC)
Expired
Jun 23, 2014, 2:35 PM EDT
In force
21 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fountain County, IN, Tippecanoe County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 104 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:20 PM EDTHAIL 0.88Williamsport, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 284 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
284 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

679 
WUUS53 KIND 231814
SVRIND
INC045-157-171-231900-
/O.NEW.KIND.SV.W.0083.140623T1814Z-140623T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
214 PM EDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  WESTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
  WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 300 PM EDT

* AT 213 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WILLIAMSPORT...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSPORT AND ATTICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4028 8695 4015 8738 4031 8749 4048 8712
      4048 8710 4049 8709 4053 8703
TIME...MOT...LOC 1814Z 244DEG 20KT 4027 8733

HAIL...1.00IN
WIND...60MPH

$$

RYAN
2 follow-up statements
848 
WWUS53 KIND 231829
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
229 PM EDT MON JUN 23 2014

INC045-157-171-231900-
/O.CON.KIND.SV.W.0083.000000T0000Z-140623T1900Z/
WARREN IN-TIPPECANOE IN-FOUNTAIN IN-
229 PM EDT MON JUN 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOUNTAIN...WESTERN TIPPECANOE AND EASTERN WARREN COUNTIES UNTIL 300
PM EDT...

AT 225 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WILLIAMSPORT...AND MOVING NORTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN WARREN...NORTHEASTERN FOUNTAIN AND
  WESTERN TIPPECANOE COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4028 8695 4018 8735 4035 8737 4048 8712
      4048 8710 4049 8709 4053 8703
TIME...MOT...LOC 1829Z 244DEG 20KT 4031 8723

HAIL...1.00IN
WIND...60MPH

$$

RYAN
638 
WWUS53 KIND 231835
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
235 PM EDT MON JUN 23 2014

INC045-157-171-231845-
/O.CAN.KIND.SV.W.0083.000000T0000Z-140623T1900Z/
WARREN IN-TIPPECANOE IN-FOUNTAIN IN-
235 PM EDT MON JUN 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE AND EASTERN WARREN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 4028 8695 4018 8735 4035 8737 4048 8712
      4048 8710 4049 8709 4053 8703
TIME...MOT...LOC 1835Z 244DEG 20KT 4032 8719

$$

RYAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:09 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 23, 1:09 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
109 PM EDT MON JUN 23 2014

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 327 AM EDT MON JUN 23 2014

THE WEATHER PATTERN BECOMES A BIT MORE PREDICTABLE STARTING
TONIGHT WHEN A COLD FRONT ENTERS THE AREA...BRINGING HIGH CHANCES
FOR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. AFTER A LULL IN
ACTIVITY AROUND MID-WEEK...SHOWER/THUNDERSTORM CHANCES WILL RETURN
IN THE EXTENDED AS AN UPPER LEVEL TROUGH AND SURFACE WARM FRONT
TRAVERSE CENTRAL INDIANA. ABOVE NORMAL TEMPERATURES WILL LAST
THROUGH TODAY AND THEN FALL TO CLOSER TO NORMAL THROUGH MID-WEEK.
THIS WILL STILL MEAN HIGHS IN THE 80S THOUGH AND LOWS IN THE MID
TO UPPER 60S.

&&

.NEAR TERM /REST OF TODAY/...

ISSUED AT 1022 AM EDT MON JUN 23 2014

NOT MUCH TO CHANGE IN THE UPDATE WITH CONDITIONS PROGRESSING AS
FORECAST. INCREASED POPS IN THE SOUTHEAST BY ABOUT 10 PERCENT
STARTING AT 17Z WITH SHORT TERM MODEL GUIDANCE SHOWING SOME WIDELY
SCATTERED DEVELOPMENT BEGINNING THEN AND A REMNANT OUTFLOW BOUNDARY
FROM YESTERDAY STILL IN THAT AREA. PREVIOUS DISCUSSION FOLLOWS...

THE MAIN FOCUS OF THE NEAR TERM WILL BE SHOWER/THUNDERSTORM
CHANCES.

FRONTAL BOUNDARY IS CURRENTLY STATIONARY OVER WESTERN
INDIANA...BUT EXPECT PRECIP CHANCES TO WANE THIS MORNING WITH NO
INSTABILITY. AS THE DAY WEARS ON THOUGH...FRONT WILL SHIFT NORTH
IN THE FORM OF A WARM FRONT. NICE SOUTHWESTERLY FLOW AND SOME
EARLY SUNSHINE WILL ALLOW TEMPS TO SOAR INTO THE UPPER 80S/LOW
90S. THIS HEATING COMBINED WITH DEWPOINTS IN THE LOW 70S WILL
CREATE A MORE FAVORABLE ENVIRONMENT FOR CONVECTIVE DEVELOPMENT
THIS AFTERNOON AS A COLD FRONT MOVES CLOSER FROM THE WEST. AS A
RESULT...WILL GO WITH CHANCE POPS AFTER MON 18Z...GRADUALLY
TRANSITIONING TO LIKELY POPS FROM THE WEST AS THE DAY WEARS ON.

TEMPS...LEANED TOWARD THE WARMER GFS FOR THIS AFTERNOONS
HIGHS...WHICH IS FORECASTING HIGHS IN THE UPPER 80S/LOW 90S. FELT
THAT SOME EARLY SUNSHINE COMBINED WITH SOUTHWEST FLOW COULD BUMP
TEMPS UP QUICKLY THIS AFTERNOON.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...

ISSUED AT 327 AM EDT MON JUN 23 2014

THE MAIN FOCUS OF THE SHORT TERM PERIOD CONTINUES TO BE
SHOWER/THUNDERSTORM CHANCES AS A COLD FRONT TRACKS ACROSS CENTRAL
INDIANA.

HIGH CONFIDENCE IN LIKELY POPS FOR TONIGHT THROUGH TOMORROW AS
AFOREMENTIONED COLD FRONT TRACKS ACROSS AN UNSTABLE ENVIRONMENT. A
SHORT WAVE ALOFT WILL ALSO FURTHER ENHANCE LIFT ON TUESDAY...MODELS
ARE SHOWING A NICE VORT MAX IN THE MID LEVELS BY TUESDAY AFTERNOON.
WOULD NOT BE SURPRISED IF POPS HAVE TO BE INCREASED TO DEFINITE
WITH LATER FORECAST ISSUANCE. STRONG TO ISOLATED SEVERE CANNOT BE
RULED OUT FOR TUESDAY...BUT LACK OF SHEAR WILL MAKE ANY WIDESPREAD
DEVELOPMENT UNLIKELY.

TIME CROSS SECTIONS SHOW ENVIRONMENT QUICKLY DRYING OUT AFTER TUE
00Z IN THE MID AND UPPER LEVELS. THIS IS REFLECTED IN GRIDS WITH A
QUICK DROP TO CHANCE AND SLIGHT CHANCE POPS FROM WEST TO EAST.
WILL KEEP SLIGHT CHANCE POPS THROUGH WEDNESDAY TO ACCOUNT FOR ANY
POP-UP ACTIVITY. WEDNESDAY NIGHT...SURFACE FRONT SHIFTS NORTH IN
FORM OF WARM FRONT...SO MENTIONED SLIGHT CHANCE POPS ACROSS THE
SOUTHWEST QUADRANT OF FORECAST AREA.

TEMPS...STUCK CLOSE TO MODEL BLEND FOR SHORT TERM PERIOD. MODELS
HAVE A GOOD HANDLE ON THE SHIFT IN THE PATTERN. HIGHS WILL RETURN
TO NORMAL WITH READINGS IN THE LOW TO MID 80S. MEANWHILE...OVERNIGHT
LOWS WILL BE IN THE MID TO UPPER 60S.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
ISSUED AT 315 AM EDT MON JUN 23 2014

POPS AND TEMPERATURES WILL BE THE MAIN FOCUS TO THE EXTENDED.

EXTENDED MODELS CONTINUE TO VARY A BIT...BUT GENERALLY AGREE AND A
BLEND SEEMS TO CAPTURE A GOOD COMPROMISE WITH THE SYNOPTIC DETAILS.

EXTENDED MODEL BLEND SUGGESTS A WARM FRONT WILL RESIDE NEAR THE OHIO
RIVER ON THURSDAY AND GRADUALLY LIFT NORTH ACROSS CENTRAL INDIANA
THROUGH FRIDAY NIGHT AND INTERACT WITH A WARM...MOIST AND UNSTABLE
ATMOSPHERE. MEANWHILE...AN UPPER TROUGH IS ALSO EXPECTED CONTRIBUTE
TO MOVE ACROSS THE AREA FROM THE MISSISSIPPI VALLEY EARLY IN THE
WEEKEND. THUS...SHOULD SEE AT LEAST SCATTERED THUNDERSTORMS LATE
WEEK AND EARLY WEEKEND. LATER IN THE WEEKEND...MODELS BUILD AN UPPER
RIDGE ACROSS THE AREA WHICH SHOULD RESULT IN WARMER TEMPERATURES AND
LESS IF ANY THUNDERSTORM COVERAGE BY SATURDAY NIGHT.

REGIONAL ALLBLEND TEMPERATURES LOOK REALLY GOOD...STARTING OUT IN
THE LOWER TO MID 80S ON THURSDAY WITH THE WARM FRONT TO THE SOUTH
AND ENDING UP IN THE UPPER 80S ON SUNDAY WITH THE FRONT TO THE NORTH
AND THE UPPER RIDGE OVERHEAD. IN FACT...WOULD NOT RULE OUT LOWER 90S
BY SUNDAY.

&&

.AVIATION /DISCUSSION FOR 231800Z TAF ISSUANCE/...
ISSUED AT 109 PM EDT MON JUN 23 2014

VFR CONDITIONS PRIMARILY EXPECTED THROUGH TONIGHT WITH
RESTRICTIONS IN AND NEAR THUNDERSTORMS. MVFR CONDITIONS DEVELOPING
TUESDAY MORNING.

WITH SURFACE TEMPS INTO THE MID/UPPER 80S AS OF 17Z...CONVECTIVE
TEMPS HAVE BEEN REACHED WITH STORMS BEGINNING TO FIRE ACROSS THE
REGION. ANTICIPATE COVERAGE WILL ONLY INCREASE THROUGH THE
AFTERNOON AS MODEST INSTABILITY AND DEEP MOISTURE COMBINE WITH A
WEAK REMNANT MCV PASSING TO THE NORTHWEST OF CENTRAL INDIANA. WILL
MAINTAIN VCTS WORDING AT ALL SITES THROUGH 02Z TO ACCOUNT FOR
EXPECTED DEVELOPMENT AND WILL UPDATE IF IT BECOMES APPARENT THAT A
STORM WILL SPECIFICALLY IMPACT ANY OF THE SITES. CERTAINLY SHOULD
A STORM TRACK ACROSS ANY OF THE TERMINALS...RESTRICTIONS WOULD BE
LIKELY. SOUTHWEST WINDS WILL BE AT 10-15KTS WITH SPORADIC HIGHER
GUSTS.

CONVECTIVE COVERAGE SHOULD DIMINISH ENOUGH WITH LOSS OF HEATING
THIS EVENING TO REMOVE PRECIP MENTION FOR A FEW HOURS AT KBMG AND
KIND. WILL MAINTAIN VCTS WORDING HOWEVER AT BOTH KHUF AND KLAF IN
CLOSER PROXIMITY TO THE APPROACHING BOUNDARY. THE ARRIVAL OF THE
FRONT AND A SURFACE WAVE LATE TONIGHT WILL BRING WIDESPREAD
SHOWERS AND EMBEDDED THUNDER TO ALL SITES CONTINUING THROUGH
TUESDAY MORNING. MVFR CONDITIONS WILL BE POSSIBLE ON TUESDAY
MORNING. LIGHT AND VARIABLE FLOW TONIGHT WILL INCREASE TO NEAR
10KTS FROM THE S/SW TUESDAY MORNING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...TDUD
NEAR TERM...TDUD/CP
SHORT TERM...TDUD
LONG TERM...MK
AVIATION...RYAN

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 23, 12:42 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1242 PM EDT MON JUN 23 2014

INZ021-028>031-035>049-051-052-241000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
1242 PM EDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SHOWERS AND THUNDERSTORMS. SEVERE THUNDERSTORMS ARE
POSSIBLE.

HAZARDS: DANGEROUS LIGHTNING...DAMAGING WINDS...LARGE
HAIL...AND TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING.

TIMING: GREATEST RISK FOR SEVERE STORMS THROUGH 8 PM.
THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT.

DISCUSSION: A COLD FRONT WILL ENTER AN UNSTABLE ENVIRONMENT THIS
AFTERNOON...CREATING SHOWERS AND THUNDERSTORMS. WITH A MOIST
UNSTABLE AIRMASS PRESENT THIS AFTERNOON...SEVERE THUNDERSTORMS
WILL BE POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WIND GUSTS AS
THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS WILL CONTINUE
OVERNIGHT AS THE FRONT MOVES INTO THE OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT IS
TOO SOON TO DETERMINE IF ANY THUNDERSTORMS WILL BE SEVERE...
HOWEVER LIGHTNING AND HEAVY RAIN ARE THREATS WITH ANY
THUNDERSTORM.

DISCUSSION: UPPER LEVEL DISTURBANCES AND A STAGNANT FRONTAL
BOUNDARY WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST
FOR THE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ053>057-060>065-067>072-241000-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1242 PM EDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: SHOWERS AND THUNDERSTORMS. AN ISOLATED SEVERE STORM IS
POSSIBLE.

HAZARDS: DANGEROUS LIGHTNING...DAMAGING WINDS...HAIL...AND
TORRENTIAL RAINFALL PRODUCING LOCALIZED FLOODING.

TIMING: GREATEST RISK FOR STRONG/ISOLATED SEVERE STORMS
THROUGH 8 PM. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT.

DISCUSSION: A COLD FRONT WILL ENTER AN UNSTABLE ENVIRONMENT THIS
AFTERNOON...CREATING SHOWERS AND THUNDERSTORMS. WITH A MOIST
UNSTABLE AIRMASS PRESENT THIS AFTERNOON...A FEW SEVERE THUNDERSTORMS
WILL BE POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WINDS AS THE
PRIMARY THREAT. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT
AS THE FRONT MOVES INTO THE OHIO VALLEY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH SUNDAY. IT IS
TOO SOON TO DETERMINE IF ANY THUNDERSTORMS WILL BE SEVERE...
HOWEVER LIGHTNING AND HEAVY RAIN ARE THREATS WITH ANY
THUNDERSTORM.

DISCUSSION: UPPER LEVEL DISTURBANCES AND A STAGNANT FRONTAL
BOUNDARY WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST
FOR THE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 23, 2:07 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
207 PM EDT MON JUN 23 2014

INZ028-029-035-231845-
FOUNTAIN-TIPPECANOE-WARREN-
207 PM EDT MON JUN 23 2014

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WESTERN
TIPPECANOE AND WARREN COUNTIES UNTIL 245 PM EDT...

AT 205 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILLIAMSPORT...OR 18 MILES NORTHEAST OF
DANVILLE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ATTICA...
  RAINSVILLE...
  PINE VILLAGE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4026 8697 4014 8739 4034 8752 4048 8722
      4048 8710 4054 8710 4056 8705
TIME...MOT...LOC 1808Z 238DEG 28KT 4029 8731

RYAN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:07 PM EDTSpecial Weather StatementINDWarren38 min
Jun 23, 2:57 PM EDTSpecial Weather StatementINDClay, Vigo33 min
Jun 23, 3:19 PM EDTSpecial Weather StatementINDPutnam41 min
Jun 23, 3:29 PM EDTSpecial Weather StatementINDLawrence46 min
Jun 23, 3:42 PM EDTSpecial Weather StatementINDHendricks48 min
Jun 23, 4:09 PM EDTSpecial Weather StatementINDDaviess36 min
Jun 23, 4:27 PM EDTSpecial Weather StatementINDMarion48 min
Jun 23, 4:54 PM EDTSpecial Weather StatementINDLawrence, Martin51 min
Jun 23, 5:10 PM EDTSpecial Weather StatementINDHamilton35 min
Jun 23, 5:32 PM EDTSpecial Weather StatementINDMadison43 min
Jun 23, 5:38 PM EDTSpecial Weather StatementINDJennings37 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.